Random Matrices: Universality of Local Eigenvalue Statistics up to the Edge
- Author(s): Tao, Terence;
- Vu, Van
- et al.
Published Web Locationhttps://doi.org/10.1007/s00220-010-1044-5
This is a continuation of our earlier paper (Tao and Vu, http://arxiv.org/abs/0908.1982v4[math.PR] , 2010) on the universality of the eigenvalues of Wigner random matrices. The main new results of this paper are an extension of the results in Tao and Vu ( http://arxiv.org/abs/0908.1982v4[math.PR] , 2010) from the bulk of the spectrum up to the edge. In particular, we prove a variant of the universality results of Soshnikov (Commun Math Phys 207(3):697–733, 1999) for the largest eigenvalues, assuming moment conditions rather than symmetry conditions. The main new technical observation is that there is a significant bias in the Cauchy interlacing law near the edge of the spectrum which allows one to continue ensuring the delocalization of eigenvectors.